Q: Do you have any clients who have taken Accutane? Any long-term effects that they are suffering with? (Such as prolonged dryness even after treatment is over?)
A: Accutane is a very powerful prescription drug that is diagnosed and prescribed to patients who are experiencing severe acne.
In my early 20′s I experienced and suffered from the worst case of adult acne and it seemed the only remedy I could be prescribed was Accutane. After doing the research I was extremely hesitant to get on the medication, especially after researching the risk involved for females and reproductivity. Fortunately, I was able to make proper disciplined dietary and holistic lifestyle changes and work in conjunction with skin care professionals.
It was an intensive series of glycolic peels, microdermabrasion and proper daily dietary supplements including Alpha Omega 3-6-9 that in the long run cleared up my skin and I was able to avoid getting on Accutane.
I have many clients that have used Accutane in the past and in most all cases have had great success with treating their acne, however there are side effects such as dryness and dehydration that need to be addressed in the future of their skin care. What I evaluate is that clients who suffer from acne are so used to over drying their skin for so long that they find it difficult to change their skin care products and regimen after they have completed Accutane. They have treated the acne but continue to use acne products which in turn further dry out the skin and put their skin’s moisture level completely out of balance.
Accutane has been necessary for some of my clients to get on in the past and has helped many of them in successfully treating their acne, but like any other strong prescription drug, there are always possible side effects. I always recommend that clients be patient and try every possible other attempt to heal their skin first without going on Accutane.